In a pharmaceutical industry, several cases of allergic contact eczema caused by the beta-adrenergic blocking agent alprenolol (Aptin) have appeared. This report deals with 12 men and two women who developed eczema during work with the substance. In 13 of the 14 cases, the induction time for sensitization was less than 1 year. The skin reactions were very florid. After healing they could be reproduced by very small quantities of the substance. In one case, eczema could also be produced after ingestion of Aptin tablets. All the cases were transferred to other work within the factory. An intensive programme was implemented to remove dust from the working areas. Despite this, isolated new cases still appear. Some employees in contact with the substance also experienced mucous membrane symptoms. These symptoms could not be shown to have an allergic aetiology, but were considered to be irritant reactions. Alprenolol must be considered a very strong contact allergen.